# SDR 2004FA0000377

- Difficulty date: May 10, 2004
- Submitted: May 10, 2004
- Operation: General aviation
- Aircraft: N82LS
- Make and model: Amtr RV8A
- Aircraft serial: 81013
- Aircraft time: 5 hours
- Engine: Amtr CHEVYV6
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Bearing
- Condition: Seized
- Location: Engine
- Part time: 5 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: G
- Precautionary procedure: A

## Discrepancy

THIS WAS SECOND FLIGHT ON THE AIRCRAFT, AIRCRAFT DEPARTED, AND UPON CLIMB OUT ENGINE EXPERIENCED HIGH OIL TEMPERATURE AND REDUCED RPM, PILOT RETURNED TO RUNWAY AND LANDED SHORT OF RUNWAY THRESHOLD. EXAMINATION OF ENGINE BY THE PILOT REVEALED THAT MAIN BEARINGS AND ROD BEARING CLEARANCES WERE TOO TIGHT AND ENGINE PARTIALLY SEIZED. ENGINE INSTALLED IN THIS EXPERIMENTAL AIRCRAFT IS CONVERTED FOR AIRCRAFT USE. TOTAL RUN TIME ON ENGINE IS APPROXIMATELY FIVE HOURS.
